Dermatology Community
Recurrent Shingles/Corticosteroid Injections
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Recurrent Shingles/Corticosteroid Injections

Around 12/15/12, I had severe right leg pain and tenderness for 2 days before I broke out with shingles that started on my foots with patches that eventually worked all the way up my leg. About a week ago (approx. 3 weeks after the last breakout), I had what felt like a heart attack, severe pain, and tenderness in my left arm and chest for 2 days before having another break out of shingles on my left pectoral with diffuse spots radiating in a band across my collar bone towards my sternum.

Ever since a 7 month chemo course 5 years ago, I have had a "low normal" WBC. Also, I have received 3 spinal, corticosteroid injections (Celestone) 11/28/12, 2/13/13, and 3/6/13 for 6 damaged lumbar discs. Before these injections, I never had a shingles outbreak. Typically, these injections are supposed to be every 4-6 months, not monthly, but I have been suffering from severe sciatica and paralysis. I have another injection coming up in mid-April.

Is this going to happen with every injection? Is there anything I can do to strengthen my immune system or deflect the shingles? Has anyone dealt with this before?

Please help.
4 Comments Post a Comment
Blank
Avatar_n_tn
Bump.

I've been having sharp, periodic pains in my left chest and pain in my left eye. The fatigue is starting to resolve as is the initial rash. There are a few spots on the other side of the sternum, but it's about 95/5% left/right.

Any help?
Blank
563773_tn?1374250139
Hello,
Shingles is an infection caused by the varicella-zoster virus, which is the virus that causes chickenpox. Shingles occurs in people who have had chickenpox and represents a reactivation of the dormant varicella-zoster virus. The first sign is usually a tingling feeling, itchiness, or stabbing pain on the skin. After a few days, a rash appears as a band or patch of raised dots on the side of the trunk or face.

It does not reoccur and hopefully with the next injection, you should not have any problem. the pain that you are having is due to recent shingles attack which persists for some days even after shingles.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Avatar_n_tn
My doctor visually diagnosed me with shingles after the outbreak in December, and I am still recovering from the lesions 3 weeks after the second outbreak. I was taking large quantities of lysine, zinc, and Vitamin D after the first outbreak, and it appears to have helps considerably (I still had a band of diffuse spots about a foot ling on my chest.). He based his diagnosis on my and my ex's negative HSV I&II Igg/Igm tests when we were dating and my post breakup abstinence for the past year.
Blank
Avatar_n_tn
And thank you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
Avatar_f_tn
Blank
diane493
209987_tn?1334790318
Blank
tschock
AB